Michigan, 2013

Winter Weather in Michigan, February 6, 2013

February 6, 2013 · NWS MQT · 3 events in 3 counties and zones

A low pressure trough moving through the Upper Great Lakes spread moderate snow across portions of west and south central Upper Michigan on the afternoon of the 6th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A low pressure trough moving through the Upper Great Lakes spread moderate snow across portions of west and south central Upper Michigan on the afternoon of the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 6, 11:45 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 6, 11:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1245 PM EST WED FEB 6 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 440 AM EST WED FEB 6 2013

LIGHT LES IS ONGOING OVER ERN LAKE SUPERIOR AND ERN UPPER MI THANKS
TO NW WINDS AND 850MB TEMPS AROUND -18C. OVER THE W...IT IS TOO DRY
FOR LES AS NOTED BY MODEL GUIDANCE AND 00Z/06 INL RAOB. A SFC RIDGE
IS OVER THE CWA...EXCEPT FOR LAKE INDUCED TROUGHING OVER ERN LAKE
SUPERIOR...WITH LOW PRESSURE ASSOCIATED WITH A CLIPPER SYSTEM
ENTERING THE NRN PLAINS STATES.

THE 850MB LOW WILL MOVE INTO NW MN AROUND 03Z THU WHEN THE SFC RIDGE
WILL BE E OF THE CWA. THIS BRINGS BROAD WAA/ISENTROPIC ASCENT OVER
THE CWA LATE TODAY AND TONIGHT. THE BEST WAA/ISENTROPIC ASCENT
FOCUSES OVER WI...AND POSSIBLY INTO MENOMINEE COUNTY. EXCELLENT
MODEL AGREEMENT ON UPPER JET PLACEMENT...PUTTING THE RIGHT ENTRANCE
REGION OVER THE SRN CWA FROM 00Z THU TO 09Z THU. MOST NOTABLE
DIFFERENT BETWEEN MODELS WITH THE STRENGTH OF THE SHORTWAVE IS THAT
THE REGIONAL GEM IS ALMOST 6 HOURS FASTER THAN MOST OTHER MODELS.
THE SHORTWAVE ONLY REACHES WRN ND BY 12Z THU...BUT DIFFERENCES FROM
MODEL HANDLING OF THE SHORTWAVE PLAY OUT AT LOWER LEVELS MORE
SIGNIFICANTLY. EVEN SO...MODELS ARE IN GOOD GENERAL AGREEMENT WITH
LOW LEVEL FEATURES...BRINGING AN INVERTED SFC TROUGH TO WRN LAKE
SUPERIOR BY 00Z THU...THEN TO NRN LAKE MI/ERN UPPER MI BY 12Z THU.
WHERE MODELS DO VARY...ALTHOUGH DIFFERENCES ARE SMALL...IS FAIRLY
SIGNIFICANT WITH PLACEMENT OF FGEN AND LOW LEVEL WINDS. BEST MID
LEVEL FGEN LOOKS TO BE S OF THE CWA...BUT MODELS ARE ALSO HINTING AT
SOME FGEN SETTING UP OVER SRN LAKE SUPERIOR OR SOMEWHERE
THEREABOUTS...WHICH WOULD BOOST SNOWFALL TOTALS IN THAT AREA.
ALSO...THE TROUGH/ASSOCIATED FRONT AND FGEN LOOKS TO PIVOT OVER S
CENTRAL UPPER MI...WHICH ALSO WOULD BOOST SNOWFALL TOTALS THERE.
THESE DETAILS REMAIN QUITE UNCERTAIN AS A LOT WILL DEPEND ON EXACT
STRENGTH AND PLACEMENT OF FEATURES. WITH 850MB TEMPS AROUND -12C
THROUGH MUCH OF THE EVENT...LAKE ENHANCEMENT WILL ALSO PLAY A ROLE
IN PRECIP AMOUNTS. 850MB WINDS WILL BE OUT OF THE W-SW THROUGH MOST
OF THE EVENT...BUT LOWER LEVEL WINDS WILL BE OUT OF THE S-SE OVER
LAKE MI AND ESE OVER LAKE SUPERIOR...SO SOME ENHANCEMENT IS POSSIBLE
ALONG LAKE MI AND OVER THE KEWEENAW AND POSSIBLY NRN MARQUETTE
COUNTY. OF COURSE...MODELS DO VARY SOME WITH THE LOW LEVEL WIND
DIRECTIONS...SO THERE IS STILL SOME UNCERTAINTY WITH THAT. MORE
COMPLEXITY IS ADDED WHEN LOOKING AT DGZ MOISTURE...MODELS SHOW SOME
DRIER AIR IN THE DGZ MOVING IN ALONG THE WI BORDER LATE THU
NIGHT...WHICH IF DRY ENOUGH MAY LEAD TO A PERIOD OF FREEZING
DRIZZLE. TOO UNCERTAIN AT THIS POINT TO PUT ANYTHING BUT SNOW IN THE
WX GRIDS...BUT IT IS A POSSIBILITY.

EXPECT SNOWFALL AMOUNTS OF 1-3 INCHES THROUGH TONIGHT OVER ALL BUT
MENOMINEE COUNTY WHERE BETTER FORCING IS MORE CERTAIN TO SET UP.
HAVE THE HIGHEST ACCUMULATIONS OF UP TO 5 INCHES THROUGH TONIGHT
OVER THE SRN END OF MENOMINEE COUNTY. ISSUED A WINTER WX ADV FOR
MENOMINEE COUNTY FROM 00Z-12Z THU.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 440 AM EST WED FEB 6 2013

NAM SHOWS A SHORTWAVE AFFECTING THE UPPER GREAT LAKES ON THU WITH
UPPER RIDGING MOVING IN FOR FRI. NAM SHOWS 850-500 MB Q-VECTOR
CONVERGENCE WITH DEEP MOISTURE ON THU. FOR THU...WENT WITH VERY HIGH
POPS ACROSS THE SOUTH AND EAST WITH SYSTEM AND LOOKS TO BE UP TO 2
INCHES WITH THE HEAVIEST AMOUNTS ACROSS THE SOUTH. LAKE ENHANCEMENT
CONTINUES FOR THU NIGHT WITH CHANCE POPS NEAR LAKE SUPERIOR BEFORE
RIDGING MOVES IN FOR FRI AND CUTS OFF ALL THE PCPN FOR FRI INTO FRI
NIGHT. DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST EXCEPT TO
LOWER LOW TEMPERATURES A BIT FOR FRI NIGHT AS CLOUDS LEAVE AND WINDS
ARE LIGHT UNDER A SFC RIDGE. TEMPERATURES STAY ABOVE NORMAL THIS
FORECAST PERIOD.

IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB RIDGE ACROSS THE UPPER
GREAT LAKES ON SAT WITH A TROUGH IN THE WESTERN U.S. AND A CUTOFF
LOW IN THE DESERT SW. THE CLOSED LOW GETS EJECTED OUT FOR SUNDAY
INTO THE WESTERN HIGH PLAINS AND THIS UPPER LOW CONTINUES NORTHEAST
INTO THE UPPER GREAT LAKES 12Z MON. TROUGHING STILL REMAINS ACROSS
THE UPPER GREAT LAKES INTO TUE. WENT DRY FOR SAT WITH RIDGING IN THE
AREA. WENT CHANCE POPS FOR SUNDAY AND LIKELY POPS FOR SUN NIGHT.
CHANCE POPS FOR MON WITH LAKE EFFECT/ENHANCEMENT FROM LAKE SUPERIOR
FOR MON NIGHT AND TUE. TEMPERATURES WILL BE ABOVE NORMAL THROUGH
MONDAY...THEN COLDER AIR COMES IN WITH TEMPERATURES DROPPING TO NEAR
NORMAL FOR TUE.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1244 PM EST WED FEB 6 2013

VFR CONDITIONS THIS AFTERNOON WILL GIVE WAY TO MVFR/IFR CONDITIONS
FROM WEST TO EAST LATE THIS AFTERNOON AND EARLY EVENING...AS BROAD
AREA OF SNOW PUSHES ACROSS THE AREA. THINK THE BEST OPPORTUNITY FOR
LOWER VISIBILITIES WILL BE AT KIWD/KSAW WITH THEIR CLOSER PROXIMITY
TO THE BEST FORCING. WENT WITH IFR VISIBILITIES AT THIS POINT...BUT
BASED OFF UPSTREAM OBS...COULD SEE VALUES FALLING TO LIFR AT TIMES.
AS THIS SYSTEM SLIDES EAST OVERNIGHT...THE INTENSITY OF THE SNOW
WILL DIMINISH...BUT THE LOW CLOUDS WILL STAY IN PLACE. CURRENTLY
THINKING THERE IS A POTENTIAL FOR IFR CEILINGS AT KCMX/KSAW AS
WINDS BECOME FAVORABLE FOR UPSLOPE LATE TONIGHT AND INTO THURSDAY.
LAKE ENHANCEMENT WILL ALSO PICKUP DURING THIS TIME AND AGAIN REDUCE
VISIBILITIES AT THOSE SITES.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 440 AM EST WED FEB 6 2013

EXPECT LIGHT WINDS TODAY AS A RIDGE OF HIGH PRESSURE SITS OVER LAKE
SUPERIOR. ENE WINDS INTO THE 20 TO 30 KNOT RANGE /HIGHEST OVER
WESTERN LAKE SUPERIOR/ ARE EXPECTED TONIGHT INTO THU AS A LOW
PRESSURE SYSTEM MOVES THROUGH SOUTHERN WI. NO GALES ARE EXPECTED
THROUGH THE FORECAST PERIOD.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     THURSDAY FOR MIZ012.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TITUS
LONG TERM...07
AVIATION...SRF
MARINE...TITUS
Hazardous weather outlook, Feb 6, 3:35 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
435 AM EST WED FEB 6 2013

MIZ001>007-009>011-013-014-084-085-071300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
435 AM EST WED FEB 6 2013 /335 AM CST WED FEB 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A CLIPPER SYSTEM AND INCREASING MOISTURE WILL RESULT IN LIGHT SNOW
OVER MUCH OF THE AREA TONIGHT. THE GREATEST SNOWFALL ACCUMULATIONS
WILL OCCUR OVER SOUTH CENTRAL UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT TO MODERATE SNOW IS POSSIBLE WITH A STORM SYSTEM FOR SUNDAY
NIGHT INTO MONDAY RESULTING IN A PLOWABLE SNOW.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ012-071300-
MENOMINEE-
335 AM CST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MODERATE SNOW IS EXPECTED WITH A CLIPPER SYSTEM TONIGHT. SEE THE
LATEST WINTER WEATHER PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT TO MODERATE SNOW IS POSSIBLE WITH A STORM SYSTEM FOR SUNDAY
NIGHT INTO MONDAY RESULTING IN A PLOWABLE SNOW.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.

LSZ162-240>251-263>267-071300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
435 AM EST WED FEB 6 2013 /335 AM CST WED FEB 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-071300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
435 AM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

In the hours before

Local storm report, Feb 6, 7:14 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
814 AM EST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 ENE SIDNAW            46.51N 88.67W
02/06/2013  M2.6 INCH        BARAGA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0630 AM     SNOW             1 WSW MUNISING          46.41N 86.66W
02/06/2013  M3.0 INCH        ALGER              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.12

0800 AM     SNOW             5 E ROUND LAKE          46.15N 86.65W
02/06/2013  M3.6 INCH        DELTA              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             1 S MANISTIQUE          45.95N 86.25W
02/06/2013  M3.0 INCH        SCHOOLCRAFT        MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0550 AM     SNOW             2 NNW SNYDER LAKE       46.51N 85.96W
02/06/2013  M2.8 INCH        ALGER              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.16

&&

KCOOLEY
Local storm report, Feb 6, 7:21 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
821 AM EST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 NW GARDEN CORNERS     45.90N 86.55W
02/06/2013  M2.2 INCH        DELTA              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.07

&&

KCOOLEY
Local storm report, Feb 6, 8:04 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
904 AM EST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 NNE WATERSMEET        46.28N 89.17W
02/06/2013  M2.0 INCH        GOGEBIC            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

&&

KCOOLEY
Local storm report, Feb 6, 9:40 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1040 AM EST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 S NEWBERRY            46.33N 85.50W
02/06/2013  M3.5 INCH        LUCE               MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.10

&&

KCOOLEY
Local storm report, Feb 6, 10:07 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1107 AM EST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     SNOW             1 SSE CHATHAM           46.33N 86.92W
02/06/2013  M2.0 INCH        ALGER              MI   TRAINED SPOTTER

            24 HOUR SNOWFALL TOTAL.

&&

KCOOLEY
Local storm report, Feb 6, 10:43 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1143 AM EST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     SNOW             2 NNW SNYDER LAKE       46.51N 85.96W
02/06/2013  M2.8 INCH        ALGER              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.16

0553 AM     SNOW             10 S GRAND MARAIS       46.53N 85.98W
02/06/2013  M2.8 INCH        ALGER              MI   CO-OP OBSERVER

            24 HOUR REPORT. 0.16 INCHES LIQUID EQUIVALENT.

0630 AM     SNOW             1 WSW MUNISING          46.41N 86.66W
02/06/2013  M3.0 INCH        ALGER              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.12

0700 AM     SNOW             2 ENE SIDNAW            46.51N 88.67W
02/06/2013  M2.6 INCH        BARAGA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0700 AM     SNOW             1 NNE WATERSMEET        46.28N 89.17W
02/06/2013  M2.0 INCH        GOGEBIC            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             2 S NEWBERRY            46.33N 85.50W
02/06/2013  M3.5 INCH        LUCE               MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.10

0800 AM     SNOW             5 E ROUND LAKE          46.15N 86.65W
02/06/2013  M3.6 INCH        DELTA              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             1 S MANISTIQUE          45.95N 86.25W
02/06/2013  M3.0 INCH        SCHOOLCRAFT        MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             1 NW GARDEN CORNERS     45.90N 86.55W
02/06/2013  M2.2 INCH        DELTA              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL. LIQUID EQUIVALENT 0.07

1105 AM     SNOW             1 SSE CHATHAM           46.33N 86.92W
02/06/2013  M2.0 INCH        ALGER              MI   TRAINED SPOTTER

            24 HOUR SNOWFALL TOTAL.

&&

KCOOLEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Gogebic

When
February 6, 1:00 PM CST to 8:00 PM CST
Where
Gogebic forecast zone
Reported by
Trained Spotter
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Trained spotters reported a widespread 3 to 5 inches of snow across Gogebic County, heaviest near Bessemer. Reported snowfall rates were up to an inch an hour at times.

Winter Weather, Dickinson

When
February 6, 3:00 PM CST to 7:30 PM CST
Where
Dickinson forecast zone
Reported by
Trained Spotter
Coordinates
46.009, -87.870 (the zone’s center; the record gives no point)

The spotter near Norway measured 2.7 inches of snow in just over 4 hours. Snowfall rates were reported to be over an inch an hour at times.

Winter Weather, Menominee

When
February 6, 3:30 PM CST to 8:45 PM CST
Where
Menominee forecast zone
Reported by
Trained Spotter
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

Spotters reported a widespread 3 to 4 inches of snow between Menominee and Bagley. The heaviest snow fell between 6 PM CST and 8 PM CST.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432476, 432477, 432478.